Alert archive / California / Wind Advisories in 2017

Wind Advisory 56, NWS Los Angeles, CA

June 12, 2017

NWS Los Angeles, CA issued this wind advisory at Jun 12, 2017, 9:04 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2017, 9:04 AM PDT (16:04 UTC)
Expired
Jun 13, 2017, 9:00 AM PDT
In force
24 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

501 
WWUS76 KLOX 121604
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
904 AM PDT Mon Jun 12 2017


CAZ039-052-130015-
/O.EXP.KLOX.WI.Y.0055.000000T0000Z-170612T1600Z/
/O.NEW.KLOX.WI.Y.0056.170612T1604Z-170613T1600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
904 AM PDT Mon Jun 12 2017

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT TUESDAY...

The National Weather Service in Los Angeles/Oxnard has issued a 
Wind Advisory, which is in effect until 9 AM PDT Tuesday. 

* WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with
  gusts to 50 mph will affect locations through and below passes
  and canyons in the Santa Ynez Range and the adjacent south coast
  of Santa Barbara County through Tuesday morning. Winds will be
  strongest From Montecito Hills to Gaviota, including San Marcos
  Pass and around Refugio and Las Flores Canyon. 

* Impacts...Winds may make driving of high profile vehicles
  difficult, especially along Highway 101 between Gaviota and
  Montecito, including the San Marcos Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

MW
4 follow-up statements
589 
WWUS76 KLOX 130118
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
618 PM PDT Mon Jun 12 2017

CAZ039-052-130800-
/O.CON.KLOX.WI.Y.0056.000000T0000Z-170613T1600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
618 PM PDT Mon Jun 12 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY...

* WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with 
  gusts to 50 mph will affect locations through and below passes 
  and canyons in the Santa Ynez Range and the adjacent south 
  coast of Santa Barbara County through Tuesday morning. Winds 
  will be strongest From Montecito Hills to Gaviota, including 
  San Marcos Pass and around Refugio and Las Flores Canyon. 

* Impacts...Winds may make driving of high profile vehicles 
  difficult, especially along Highway 101 between Gaviota and 
  Montecito, including the San Marcos Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
801 
WWUS76 KLOX 130335
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
835 PM PDT Mon Jun 12 2017

...GUSTY NORTHERLY WINDS EXPECTED ACROSS PORTIONS OF SOUTHWEST
CALIFORNIA THROUGH TUESDAY MORNING...

.A tight northerly surface pressure gradient behind an exiting
trough of low pressure will bring gusty northerly winds to the
Transverse Mountains and Southern Santa Barbara County through
Tuesday morning.

CAZ053-054-131145-
/O.EXB.KLOX.WI.Y.0056.170613T0500Z-170613T1600Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
835 PM PDT Mon Jun 12 2017

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT TUESDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory for the Los Angeles and Ventura County Mountains.
This advisory is in effect until 9 AM PDT Tuesday.

* WINDS AND TIMING...Areas of northwest to north winds will
  increase to 20 to 30 mph with gusts to 45 mph this evening and
  continue through mid-morning Tuesday morning. Winds will be
  strongest through the Interstate 5 Corridor. 

* Impacts...Winds may make driving of high profile vehicles
  difficult, especially along Interstate 5 between Castaic and the
  Kern County Line.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-052-131145-
/O.CON.KLOX.WI.Y.0056.000000T0000Z-170613T1600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
835 PM PDT Mon Jun 12 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY...

* WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with 
  gusts to 50 mph will affect locations through and below passes 
  and canyons in the Santa Ynez Range and the adjacent south 
  coast of Santa Barbara County through Tuesday morning. Winds 
  will be strongest From Montecito Hills to Gaviota, including 
  San Marcos Pass and around Refugio and Las Flores Canyon. 

* Impacts...Winds may make driving of high profile vehicles 
  difficult, especially along Highway 101 between Gaviota and 
  Montecito, including the San Marcos Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
696 
WWUS76 KLOX 131107
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
407 AM PDT Tue Jun 13 2017

CAZ039-052-131600-
/O.CON.KLOX.WI.Y.0056.000000T0000Z-170613T1600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
407 AM PDT Tue Jun 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with
  gusts to 50 mph will affect locations through and below passes
  and canyons in the Santa Ynez Range and the adjacent south coast
  of Santa Barbara County through mid morning. Winds will be 
  strongest From Montecito Hills to Gaviota, including San Marcos 
  Pass and around Refugio and Las Flores Canyon. 

* Impacts...Winds may make driving of high profile vehicles 
  difficult, especially along Highway 101 between Gaviota and 
  Montecito, including the San Marcos Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-131600-
/O.CON.KLOX.WI.Y.0056.000000T0000Z-170613T1600Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
407 AM PDT Tue Jun 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS AND TIMING...Areas of north winds 20 to 30 mph with gusts
  to 45 mph WILL continue through mid-morning. Winds will be
  strongest through the Interstate 5 Corridor.

* Impacts...Winds may make driving of high profile vehicles 
  difficult, especially along Interstate 5 between Castaic and 
  the Kern County Line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

ASR
856 
WWUS76 KLOX 131601
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
901 AM PDT Tue Jun 13 2017


CAZ039-052>054-131715-
/O.EXP.KLOX.WI.Y.0056.000000T0000Z-170613T1600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
901 AM PDT Tue Jun 13 2017

...WIND ADVISORY HAS EXPIRED...

Winds are decreasing this morning but may return to close to
advisory levels again later today into Wednesday morning.

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 12, 5:17 AM PDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 12, 5:17 AM PDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
517 AM PDT Mon Jun 12 2017

.SYNOPSIS...
A low pressure system over the Northern Sierras will shift east of
the area today. A warming trend is expected through the coming
week as high pressure builds over the region...with highs in the
upper 90s over inland areas by Thursday...and some triple digit
temperatures Friday into the weekend.

&&

.SHORT TERM...(TDY-WED)

Moderate NW flow aloft is sustaining advisory level wind gusts
over the SBA south coast and the wind advisory there has been xtnd
to 600 am.

Synoptically the abnormally large and cool upper low for this
time of year has finally exited into Nevada and dry NW flow has
set up over CA in its wake. As the upper low retreats hgts will
rise over CA and this will lead to a warming trend. The rising
hgts...weak northerly offshore flow and lots of sunshine will all
combine to bring 3 to 6 degrees of warming to the area. Max temps
will still be a few degrees blo normal. The cloud forecast
remains vexing this morning. There is no real inversion to trap
the clouds and satellite shows clouds forming and then dissipating
the only persistent areas of clouds are where the winds are
interacting with the higher terrain to create upslope clouds.
These clouds will dissipate later this morning as the winds
subside and the atmosphere further dries.

High pressure builds into the Sam Joaquin vly tonight and sets up
decent offshore flow from the north (and from the East across the
Central Coast) There will be gusty winds through the I-5 corridor
and the SBA South coast and perhaps through a few passes and
canyons in SLO county and western SBA county. Wind gusts should
come in just below advisory levels. This north push will limit
overnight low clouds to the LA south coast and in fact there may
not any clouds at all.

Tuesday will start the warm up and Wednesday will really amp it
up. Hgts rise to 585 DM Tuesday afternoon and 587 DM by Wednesday
afternoon. While onshore flow will persist to the east offshore it
will not be very strong. There will be offshore flow from the
north and this will really allow temps to soar. With a limited or
non existent marine layer and nearly the maximum sun angle and
sun duration look for 6 to 12 degrees of warming on Tuesday and
another 2 to 4 degrees on Wednesday. By Wednesday max temps will
be 5 to 10 degrees above normal.

.LONG TERM...(THU-SUN)

Good agreement between the EC and GFS for Thu and Fri with both
singing the same song of heat. The ridge will continue to push up
from the North. Hgts will rise to 592 DM. Northerly offshore flow
will persist and will peak each morning shortly after sunrise.
Friday will be the hottest day and the vlys will have almost nothing
but 90s and a smattering of triple digit readings. Overnight lows
in the windy sections will likely be in the 70s.

The upper high breaks down ever so slightly during the weekend and
more importantly the offshore flow from the north ends and the
onshore flow from west increases. This will lead to some cooling
each day. The cooling will be most noticeable at the coast and
not very apparent at all far inland.

Looking at the GFS/EC solns for the days 8 9 and 10 forecast it
does not look like there will be much in the way of a cool down
and in fact the vlys and interiors may have a warming trend.

&&

.AVIATION...12/1215Z.

At 12Z, near LAX...there was a deep moist layer up to around 6000
feet as with virtually no inversion to speak of.

Confidence is low through 18z this morning as a deep moist layer
and weak inversion could bring MVFR/VFR cigs to areas that are
clear at the moment. However, by late this morning confidence is
higher that skies across coastal areas and most coastal valleys
will become VFR. This will also be the case across inland areas N
of Point Conception after 18z. There could be bkn MVFR cigs
lingering around the Central Coast and adjacent foothills. But
overall skies should become VFR through through early this
evening. High confidence that SBA South Coast and Ventura Coast
should remain VFR through the overnight hours. 50% chance for MVFR
cigs around KLGB and KLAX after 09z tonight. Some MVFR cigs could
develop across the northern slopes of the mountains tonight into
early Tue. Expect LLWS around KSBA after 23z this afternoon
through this evening as Sundowner winds expected. Also, gusty W
winds across the Antelope Valley today through tonight.

KLAX...VFR conditions are expected through 10z late tonight. There
is a 40% chance that skies will remain cig free with VFR conds.
There is a 50 percent chance of SE winds over 9 knots impacting
KLAX between 08Z and 12Z. After 12z, only 30% chance, winds will
turn SW after 18z Tue.

KBUR...VFR conditions are expected over the next 24 hours. 30%
chance for MVFR/VFR cigs through 18z this morning.

&&

.MARINE...11/900 PM.

Outer Waters...High confidence that Gale Warning level gusts will
continue through at least early Tue morning for the outer waters
from Pt. Sal down to NW of San Nicolas Island. Otherwise the
northern portion in zone PZZ670 will continue with strong SCA
level winds through at least early Wed morning. By Wednesday night
the western portion of the outer waters have a 60% chance for gale
wind gusts. Still a bit early to put a GALE WATCH out for the
outer waters while GALES are currently affecting much of the outer
waters this morning.

Inner Waters...For Point Sal to Pt. Piedras Blancas and out 10
miles...SCA winds will continue through late tonight. There is a
60% chance that another SCA will be needed for Tue afternoon
through late evening hours. This pattern should continue through
much of this week. For the inner waters S of Point Conception,
will let GALE WARNING for both inner waters be downgraded to SCA
level winds through late this afternoon. Then another GALE for the
western portion of the Santa Barbara Channel (PZZ650) will be in
effect through late tonight or early Tue morning. Although there
will be local gusts to 35 knots across the NW portion of PZZ655
around the Channel Islands, 75% of the zone will experience SCA
level wind gusts through late tonight. So mariners who plan on
going out to Anacapa and Santa Cruz Island, be aware that gusts to
35 kt will be possible. 50% chance. By Tuesday, not expecting any
local GALE gusts for the inner waters. But there is a good chance
SCA level gusts will continue through most of the week for the
Santa Barbara Channel each afternoon and evening, while PZZ655
from Pt. Mugu to San Mateo Pt. will have less of a chance for SCA
level gusts through the next few days. Strongest winds will be
across the western and NW portion.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 6 AM PDT early this morning for
      zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Tuesday for
      zones 645-655. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PDT this afternoon
      for zone 650. (See LAXMWWLOX).
     Gale Warning in effect from 3 PM this afternoon to 3 AM PDT
      Tuesday for zone 650. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Wednesday for
      zone 670. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT Tuesday for zones
      673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(WED-SUN)
Gusty sundowner winds expected next week in southern Santa
Barbara County, strongest Thu/Fri nights. Hot temperatures 12-18
degrees above normal are expected, mainly for interior sections
Wednesday through Sunday.

&&

PUBLIC...Rorke
AVIATION...Kaplan
MARINE...Kaplan
SYNOPSIS...Smith

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:49 PM PDTSmall Craft AdvisoryLOX30 hr
Jun 12, 2:35 AM PDTGale WarningLOX24 hr
Jun 12, 3:07 AM PDTWind AdvisoryLOX6 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.